MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M HBV AMPLIFICATION KIT; HEPATITIS VIRAL B DNA DETECTION

ABBOTT MOLECULAR, INC. ALINITY M HBV AMPLIFICATION KIT; HEPATITIS VIRAL B DNA DETECTION
Model Number 08N47-095
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the customer data review of the investigation and an hbv carryover study performed, a product deficiency was identified; therefore, the complaint was dispositioned as confirmed.Specification not met: the product requirement of the alinity m hbv amp kit (list 08n47) should only have a sample carryover rate (upper bound of the two-sided 95% confidence interval) of less than or equal to 2% for negative specimens tested adjacent to high positive specimens.The result (combined rate of carryover contamination was 7.95%) from the hbv carryover study, does not coincide with the alinity m hbv product requirements document.On february 27, 2022, a decision was made to issue a customer letter (urgent field safety notice / field correction recall) to notify customers of the issue.Fa-am-mar2022-269 was issued on march 6, 2022.It was deemed reportable per 21cfr 806 and therefore reportable under 21cfr803.Initial notification to the fda per 21cfr806 was completed on march 7, 2022.
 
Event or Problem Description
Abbott has received reports of misquantitation high results when using the alinity m hbv amplification kit.Data analysis has determined that carryover from a well containing high titer hbv to a neighboring well is a potential contributing factor.Carryover events may cause not detectable or low level quantitation samples that are positioned near high titer positive samples in the assay tray to produce falsely elevated (misquantitation high) hbv results.A product deficiency was identified for the alinity m hbv assay.The potential hazard associated with this issue is incorrect results (misquantitation high).Field action (fa-am-mar2022-269), was taken to address this issue.It was deemed reportable per 21cfr806 and therefore reportable under 21cfr803.
 
Additional Manufacturer Narrative
The sample carryover data for the alinity m hbv assay was recalculated per communications with the fda which resulted in a change of the overall carryover rate from(b)(4) to(b)(4) this change was reflected in the associated risk assessment.Initial notification to the fda regarding the updated field action notice was completed on november 4, 2022.Updates to the associated customer letter (urgent field safety notice / field correction recall) fa-am-mar2022-269 are in process, with input from fda, to provide customers this updated carryover rate.

Brand Name
ALINITY M HBV AMPLIFICATION KIT
Common Device Name
HEPATITIS VIRAL B DNA DETECTION
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
sarah parker
1300 e. touhy ave.
des plaines, IL 60018-3315
2243617355
MDR Report Key13943851
Report Number3005248192-2022-00527
Device Sequence Number4932922
Product Code MKT
UDI-Device Identifier00884999047754
UDI-Public00884999047754
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P200013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number08N47-095
Device Catalogue Number08N47-95
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005248192-03/07/22-001C
Patient Sequence Number1
Patient SexUnknown